Alert archive / Arizona / Flash Flood Warnings in 2024
Flash Flood Warning 12, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 11, 2024, 8:35 PM MST for Pima County, Arizona. It was in force for 104 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2024, 8:35 PM MST (03:35 UTC)
- Expired
- Jul 11, 2024, 10:19 PM MST
- In force
- 104 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 141 km from the middle of the area, began a volume at 03:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 3.6 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 3908 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687
WGUS55 KTWC 120335
FFWTWC
AZC019-120645-
/O.NEW.KTWC.FF.W.0012.240712T0335Z-240712T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
835 PM MST Thu Jul 11 2024
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
North Central Pima County in southeastern Arizona...
* Until 1145 PM MST.
* At 835 PM MST, Doppler radar indicated thunderstorms producing
heavy rain near and east of Why near western portions of the
Tohono O'odham Nation. Between 1 and 3 inches of rain have fallen.
Flash flooding is ongoing or expected to begin shortly.
HAZARD...Life threatening flash flooding. Thunderstorms
producing flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
* Some locations that will experience flash flooding include...
San Simon and San Simon West.
This includes Route 86 between mile markers 63 and 81.
This includes the following streams and drainages...
Gu Vo Wash, Hickiwan Wash, San Simon Wash, Gunsight Wash and
Sikort Chuapo Wash.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3233 11236 3220 11227 3210 11231 3202 11240
3210 11257 3221 11261 3227 11250
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
WJM1 follow-up statement
788
WGUS75 KTWC 120519
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
1019 PM MST Thu Jul 11 2024
AZC019-120529-
/O.CAN.KTWC.FF.W.0012.000000T0000Z-240712T0645Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
1019 PM MST Thu Jul 11 2024
...FLASH FLOOD WARNING IS CANCELLED FOR NORTH CENTRAL PIMA COUNTY...
The heavy rain has ended. Heavy flow will continue in some washes.
Please continue to heed remaining road closures.
&&
LAT...LON 3233 11236 3220 11227 3210 11231 3202 11240
3210 11257 3221 11261 3227 11250
$$
WJMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:00 PM MST, 6 hours 35 minutes earlier.
Area forecast discussion, Jul 11, 2:00 PM MST, 6 hours 35 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
200 PM MST Thu Jul 11 2024
.SYNOPSIS...Excessive heat continues across southeast Arizona
today before thunderstorms develop later this afternoon. Scattered
thunderstorms are expected to develop and move through the area
this afternoon and evening, with the potential for severe and
damaging wind gusts. Additional monsoon activity over southeastern
Arizona will be possible going into this weekend and early next
week.
&&
.DISCUSSION...Hazy day after outflows from the east and south
last night sent dust overnight with visibilities down as low as 1
mile. Temperatures this afternoon on fairly similar trend as
yesterday with today being the last day of Excessive Heat Warnings
in this stretch of record to near record heat. Nothing like what
occurred last July when Tucson set record highs on eight
consecutive days.
Convection has started over the higher terrain per early afternoon
visible imagery with stronger convection occurring over northern
Greenlee/Graham counties. Mid-level steering flow out of the N/NE
to NE which will allow these storms to propagate S/SW across the
forecast areas through this evening. Severe wind gust potential is
up under this rim shot regime, especially considering the hot
boundary layer that exists and likely inverted-V profiles, and SPC
has areas west of Clifton to Douglas line in slight risk for
severe wind. 11/12z HREF is highlighting parts of SE AZ including
Tucson metro with 30% chance of wind gusts in excess of 50 kts
within 25 miles of a given point. SPC's Mesoscale discussion 1579
indicated a 40% chance for possible severe thunderstorm watch
being issued. In coordination with WFO Phoenix, went ahead an
issued a blowing dust advisory from 4 pm to 8pm to handle any dust
that is generated by t-storm outflows. Can't rule out a dust
warning late this afternoon into this evening.
Friday into the weekend: Gradual increase in daily chances of
showers and thunderstorms under E/SE flow aloft with the upper
high near 4-corners. There will be daily variability in storm
coverage with flash flooding threat increasing this weekend.
Next week: Upper high will gradually shift west turning our
steering flow out of the NE, thus brining back the chance for
storms to push off the rim.
Temperatures remaining hot Fri/Sat then near normal Sun into next
week.
&&
.AVIATION...Valid through 13/00Z.
Between 11/20Z and 12/05Z, SCT-BKN clouds at 7k-10k ft AGL and ISOLD-
SCT TSRA/SHRA beginning in the NE of the forecast area and moving to
the SW area. MVFR conditions near TSRA, with mountain obscurations,
VSBY restrictions and gusts to 40+ kts. Aft 05/05Z, gradual clearing
until ISOLD-SCT TSRA/SHRA begins at 12/21Z thru the forecast period.
Outside of TSRA outflows, SFC wind less than 10 kts and variable in
direction from 12/05Z thru 12/18Z. SFC wind aft thru the end of the
period WLY/NWLY at 8-15 kts and gusts to 15-25 kts. Aviation
discussion not updated for TAF amendments.
&&
.FIRE WEATHER...Daily chances for thunderstorms across southeast
Arizona are expected going into next week, with day to day variation
in location or coverage. Today, scattered thunderstorms with the
potential for very strong outflow winds will move through
southeastern Arizona. Minimum relative humidities this afternoon and
tomorrow will range from 10 to 16 percent in the lower elevations
and 15 to 30 percent in mountain areas. Humidity values increase
this weekend as greater moisture returns. Away from thunderstorms,
20 foot winds of 12 to 16 mph with gusts to around 25 mph are
expected each day with light and terrain driven winds overnight.
&&
.CLIMATE...Near record to record high temperatures today.
DATE Jul 11
FCST RCD/YR
TUCSON INTL AIRPORT 110 111/1958
PICACHO PEAK 111 112/1998
SIERRA VISTA FD 99 103/2020
&&
.TWC WATCHES/WARNINGS/ADVISORIES...
Excessive Heat Warning until 8 PM MST this evening for
AZZ501>506-509.
Blowing Dust Advisory until 8 PM MST this evening for
AZZ501>505- 515.
&&
Visit us on Facebook...Twitter...YouTube...and at weather.gov/TucsonIn the hours before
Local storm report, Jul 11, 5:42 PM MST, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
542 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM Tstm Wnd Gst 11 W Tucson 32.19N 111.08W
07/11/2024 M60 MPH Pima AZ Mesonet
Mesonet station DW4959 Tucson Star Pass Rd.
&&Local storm report, Jul 11, 5:52 PM MST, 2 hours 43 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
552 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Dust Storm 2 SE Picture Rocks 32.33N 111.22W
07/11/2024 Pima AZ Public
Public report with video of near-zero
visibility. Time estimated.
&&
KDELocal storm report, Jul 11, 6:05 PM MST, 2 hours 30 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
605 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM Hail 7 NW Tucson 32.27N 110.98W
07/11/2024 E1.00 Inch Pima AZ Trained Spotter
estimate of 1 inch hail.
&&Local storm report, Jul 11, 6:07 PM MST, 2 hours 28 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
607 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 2 NNW Three Points 32.09N 111.30W
07/11/2024 Pima AZ NWS Employee
Damage to roof tiles and broken light
fixture.
&&Local storm report, Jul 11, 6:16 PM MST, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
616 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM Tstm Wnd Dmg 1 WNW Kearny 33.06N 110.91W
07/11/2024 Pinal AZ Utility Company
Severe weather in the area has damaged
equipment causing power outages to roughly
120 people.
&&
JVTLocal storm report, Jul 11, 6:32 PM MST, 2 hours 3 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
632 PM MST Thu Jul 11 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM Tstm Wnd Dmg 8 WNW Tucson 32.22N 111.02W
07/11/2024 Pima AZ Public
Large tree uprooted. Time estimated from
radar.
&&
KDEThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 5:08 PM MST | Dust Storm Warning | TWC | Pima, Pinal | 52 min |
| Jul 11, 5:11 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 49 min |
| Jul 11, 5:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 54 min |
| Jul 11, 5:28 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 11, 6:09 PM MST | Severe Thunderstorm Warning | TWC | Pima | 51 min |
| Jul 11, 6:12 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 51 min |
| Jul 11, 6:46 PM MST | Severe Thunderstorm Warning | TWC | Pima | 59 min |
| Jul 11, 6:52 PM MST | Severe Thunderstorm Warning | TWC | Pima | 38 min |
| Jul 11, 7:29 PM MST | Severe Thunderstorm Warning | TWC | Pima | 76 min |
| Jul 11, 8:43 PM MST | Areal Flood Advisory | TWC | Pima | 95 min |
| Jul 12, 1:11 AM MST | Excessive Heat Warning | TWC | Pima, Pinal | 19 hr |
Nearby
Flash Flood Warnings in Arizona, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.